Alert archive / Oregon / Hazardous Seas Warnings in 2021

Hazardous Seas Warning 52, NWS Medford, OR

August 29, 2021

NWS Medford, OR issued this hazardous seas warning at Aug 29, 2021, 3:13 AM PDT. It took effect at Aug 29, 2021, 11:00 PM PDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2021, 3:13 AM PDT (10:13 UTC)
In effect from
Aug 29, 2021, 11:00 PM PDT
Expired
Aug 31, 2021, 2:00 PM PDT
In force
39 hr
Issued by
NWS Medford, OR

The text

As transmitted.

426 
WHUS76 KMFR 291013
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
313 AM PDT Sun Aug 29 2021

PZZ356-376-292300-
/O.EXT.KMFR.GL.W.0031.000000T0000Z-210830T0600Z/
/O.EXT.KMFR.SC.Y.0082.000000T0000Z-210831T0600Z/
/O.NEW.KMFR.SE.W.0052.210830T0600Z-210830T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
313 AM PDT Sun Aug 29 2021

...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT MONDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 40 kt and very steep seas 8 to 12 ft at 8 seconds. For the
  Hazardous Seas Warning, very steep seas 8 to 12 ft at 8 seconds.
  For the Small Craft Advisory, north winds 20 to 30 kt with gusts
  up to 35 kt and seas 6 to 10 ft at 8 seconds.

* WHERE...Gale and hazardous seas conditions will be generally
  between 5 and 30 nm from shore south of Gold Beach with small 
  craft conditions elsewhere. 

* WHEN...For the Gale Warning, until 11 PM PDT this evening. For 
  the Hazardous Seas Warning, from 11 PM this evening to 11 AM 
  PDT Monday. For the Small Craft Advisory, until 11 PM PDT 
  Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-292300-
/O.EXT.KMFR.SC.Y.0082.000000T0000Z-210830T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
313 AM PDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt. Steep
  wind-driven seas 6 to 9 ft at 8 seconds.

* WHERE...All areas.

* WHEN...Advisory winds through this evening, then diminishing.
  Advisory seas through Monday morning.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
6 follow-up statements
378 
WHUS76 KMFR 291540
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
840 AM PDT Sun Aug 29 2021

PZZ356-376-300445-
/O.EXT.KMFR.SC.Y.0082.000000T0000Z-210901T0600Z/
/O.CON.KMFR.GL.W.0031.000000T0000Z-210830T0600Z/
/O.CON.KMFR.SE.W.0052.210830T0600Z-210830T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
840 AM PDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM PDT MONDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and very steep seas 8 to 12 ft at 8 seconds. 
  For the Hazardous Seas Warning, very steep seas 8 to 12 ft at 
  8 seconds. For the Small Craft Advisory, north winds 20 to 30 
  kt with gusts up to 35 kt and seas 6 to 10 ft at 8 seconds.

* WHERE...Gale and hazardous seas conditions will be generally 
  between 5 and 30 nm from shore south of Gold Beach with small 
  craft conditions elsewhere.

* WHEN...For the Gale Warning, until 11 PM PDT this evening. For 
  the Hazardous Seas Warning, from 11 PM this evening to 11 AM 
  PDT Monday. For the Small Craft Advisory, until 11 PM PDT 
  Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-300445-
/O.CON.KMFR.SC.Y.0082.000000T0000Z-210830T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
840 AM PDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt. Steep 
  wind-driven seas 6 to 9 ft at 8 seconds.

* WHERE...All areas.

* WHEN...Advisory winds through this evening, then diminishing. 
  Advisory seas through Monday morning.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
496 
WHUS76 KMFR 292139
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
239 PM PDT Sun Aug 29 2021

PZZ356-376-301045-
/O.CON.KMFR.GL.W.0031.000000T0000Z-210830T0600Z/
/O.CON.KMFR.SC.Y.0082.000000T0000Z-210901T0600Z/
/O.CON.KMFR.SE.W.0052.210830T0600Z-210830T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
239 PM PDT Sun Aug 29 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM PDT MONDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 40 kt. For the Hazardous Seas Warning, very steep and
  hazardous seas 7 to 12 ft at 8 seconds expected. For the Small
  Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt
  and seas 6 to 10 ft at 10 seconds.

* WHERE...Gale force winds and hazardous seas south of Gold Beach
  and between 5 and at 15 miles from shore. Small Craft conditions
  will cover all other areas.

* WHEN...For the Gale Warning, until 11 PM PDT this evening. For 
  the Hazardous Seas Warning, from 11 PM this evening to 11 AM 
  PDT Monday. For the Small Craft Advisory, until 11 PM PDT 
  Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-301045-
/O.CON.KMFR.SC.Y.0082.000000T0000Z-210830T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
239 PM PDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 6
  to 8 ft at 8 seconds.

* WHERE...All locations south of Florence.

* WHEN...Until 11 AM PDT Monday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
932 
WHUS76 KMFR 300955
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
255 AM PDT Mon Aug 30 2021

PZZ356-376-302300-
/O.EXT.KMFR.SE.W.0052.000000T0000Z-210831T2100Z/
/O.CON.KMFR.SC.Y.0082.000000T0000Z-210901T0600Z/
/O.NEW.KMFR.GL.W.0032.210831T2100Z-210901T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
255 AM PDT Mon Aug 30 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 PM PDT TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
TUESDAY...
...GALE WARNING IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 40 kt and seas 7 to 11 ft. For the Hazardous Seas Warning,
  very steep and hazardous seas 7 to 10 ft. For the Small Craft
  Advisory, north winds 20 to 30 kt with gusts up to 35 kt and
  seas 6 to 9 ft.

* WHERE...Gale force winds and hazardous seas south of Gold Beach
  between 5 and 40 nm from shore. Small Craft conditions will 
  cover all other areas.

* WHEN...For the Gale Warning, from 2 PM to 11 PM PDT Tuesday. 
  For the Hazardous Seas Warning, until 2 PM PDT Tuesday. For 
  the Small Craft Advisory, until 11 PM PDT Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-302300-
/O.CON.KMFR.SC.Y.0082.000000T0000Z-210830T1800Z/
/O.NEW.KMFR.SC.Y.0083.210831T2100Z-210901T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
255 AM PDT Mon Aug 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT
TUESDAY...

* WHAT...For the first Small Craft Advisory, wind driven seas 5 to
  6 ft. For the second Small Craft Advisory, north winds 15 to 25
  kt with gusts up to 30 kt and seas 6 to 7 ft.

* WHERE...All of the area this morning, then south of Cape Arago
  Tuesday afternoon and evening.

* WHEN...For the first Small Craft Advisory, until 11 AM PDT this
  morning. For the second Small Craft Advisory, from 2 PM to 11 
  PM PDT Tuesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
650 
WHUS76 KMFR 302158
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
258 PM PDT Mon Aug 30 2021

PZZ356-376-311100-
/O.EXT.KMFR.SC.Y.0082.000000T0000Z-210902T0000Z/
/O.CON.KMFR.SE.W.0052.000000T0000Z-210831T2100Z/
/O.EXT.KMFR.GL.W.0032.210831T2100Z-210902T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
258 PM PDT Mon Aug 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT
TUESDAY...
...GALE WARNING NOW IN EFFECT FROM 2 PM TUESDAY TO 5 PM PDT
WEDNESDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 40 kt and very
  steep seas 7 to 11 ft. Lower winds and seas near Cape Blanco.

* WHERE...Gale force winds and hazardous seas south of Gold Beach
  between 5 and 35 nm from shore. Small Craft conditions will 
  cover all other areas.

* WHEN...For the Gale Warning, from 2 PM Tuesday to 5 PM PDT 
  Wednesday. For the Hazardous Seas Warning, until 2 PM PDT 
  Tuesday. For the Small Craft Advisory, until 5 PM PDT 
  Wednesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-311100-
/O.EXT.KMFR.SC.Y.0083.210831T2100Z-210902T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
258 PM PDT Mon Aug 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM TUESDAY TO 5 PM
PDT WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 7 ft.

* WHERE...South of Cape Arago Tuesday afternoon and evening.

* WHEN...From 2 PM Tuesday to 5 PM PDT Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
945 
WHUS76 KMFR 310911
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
211 AM PDT Tue Aug 31 2021

PZZ356-376-312215-
/O.EXT.KMFR.SC.Y.0082.000000T0000Z-210902T1800Z/
/O.CON.KMFR.SE.W.0052.000000T0000Z-210831T2100Z/
/O.EXT.KMFR.GL.W.0032.210831T2100Z-210902T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
211 AM PDT Tue Aug 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
PDT THURSDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 40 kt and very
  steep seas 7 to 12 ft. Lower winds and seas north of Gold 
  Beach.

* WHERE...Gale force winds and hazardous seas south of Gold 
  Beach between 5 and 35 nm from shore. Small Craft conditions 
  will cover all other areas.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 11 AM 
  PDT Thursday. For the Hazardous Seas Warning, until 2 PM PDT 
  this afternoon. For the Small Craft Advisory, until 11 AM PDT 
  Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-312215-
/O.EXT.KMFR.SC.Y.0083.210831T2100Z-210902T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
211 AM PDT Tue Aug 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 AM PDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 7 ft.

* WHERE...South of Charleston Tuesday afternoon and evening.

* WHEN...From 2 PM this afternoon to 11 AM PDT Thursday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
672 
WHUS76 KMFR 310913 CCA
MWWMFR

URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service Medford OR
213 AM PDT Tue Aug 31 2021

PZZ356-376-312215-
/O.EXT.KMFR.SC.Y.0082.000000T0000Z-210902T1800Z/
/O.CON.KMFR.SE.W.0052.000000T0000Z-210831T2100Z/
/O.EXT.KMFR.GL.W.0032.210831T2100Z-210902T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
213 AM PDT Tue Aug 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
PDT THURSDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 40 kt and very
  steep seas 7 to 12 ft. Lower winds and seas north of Gold 
  Beach.

* WHERE...Gale force winds and hazardous seas south of Gold 
  Beach between 5 and 35 nm from shore. Small Craft conditions 
  will cover all other areas.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 11 AM 
  PDT Thursday. For the Hazardous Seas Warning, until 2 PM PDT 
  this afternoon. For the Small Craft Advisory, until 11 AM PDT 
  Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-312215-
/O.COR.KMFR.SC.Y.0083.210831T2100Z-210902T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
213 AM PDT Tue Aug 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 AM PDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 7 ft.

* WHERE...South of Charleston.

* WHEN...From 2 PM this afternoon to 11 AM PDT Thursday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Aug 28, 7:26 PM PDT, 7 hours 47 minutes earlier.

Area forecast discussion, Aug 28, 7:26 PM PDT, 7 hours 47 minutes before
Area Forecast Discussion
National Weather Service Medford OR
726 PM PDT Sat Aug 28 2021

.DISCUSSION...A thermal trough stretches from Northern California
into extreme Southwestern Oregon, bringing warm temperatures,
gusty northerly winds, and low humidity to many locations. Looking
at the latest observations, we're approaching critical fire
weather conditions from Curry County eastward to Medford to areas
east of the Cascades.

Tonight, gusty north to east winds will continue, especially over
the higher terrain, but wind speeds will be lighter compared to last
night. Tomorrow the thermal trough will push inland and east of the
Cascades, resulting in more westerly component to the winds compared
to recent days. These winds will bring critical fire weather
conditions to areas east of the Cascades, so please see the fire
weather discussion below for more details.

We're nearing our 4th week of smoke impacts in the forecast area.
The patterns that have driven smoke impacts have generally fallen in
two categories. The first is light flow in between disturbances
that allows smoke to accumulate, spread out, and affect large
portions of the forecast area. The second is stronger westerly
flow that pushes smoke to the south and east and concentrates
smoke impacts to areas downwind of the wildfires. The first
pattern was what we experienced today, and we expect the stronger
wind flow pattern to begin tomorrow. Smoke from wildfires in
Douglas and Siskiyou Counties will be pushed eastward, impacting
Eastern Douglas, Siskiyou, Modoc, Klamath, and Lake Counties the
most by late Sunday afternoon. Smoke may linger in Jackson County
through the night, though confidence is low on this aspect of the
forecast. The latest HRRR model does show smoke clearing tomorrow
evening, but we believe there will still be some smoke around that
will affect air quality.

Please see the previous forecast discussion for more details on the
current warm episode and expected conditions next week. Keene

&&

.AVIATION...28/18Z TAFs...Along the coast...VFR conditions will
prevail through sunset over land areas even with persistent low
stratus just offshore from Florence through Cape Blanco. South of
Port Orford, wildfire smoke will be in play as northeasterly winds
have brought the smoke to the coast and points offshore. Vsbys due
to this smoke may drop into the MVFR category but are not expected
drop any lower than that. After sunset, IFR with local LIFR
conditions can be expected north of Cape Blanco as the marine
stratus pushes onshore but said stratus is not expected to penetrate
more than 5 miles inland.

Inland...VFR conditions are expected through Sunday morning east
of the Cascades before smoke starts arriving and reduces
visibility there Sunday afternoon. From the Cascades westward,
pockets of MVFR and localized IFR conditions due to low vsbys
associated with wildfire smoke can be expected in most areas away
from the coastline through this evening. Overnight much of this
smoke may settle in the Umpqua and Rogue Valleys to maintain
vsbys in those valleys at MVFR levels. -Sargeant/Keene

&&

.MARINE...Updated 230 PM PDT Saturday 28 August 2021...A strong
thermal trough along the coast will gradually weaken over the next
couple of days. This will cause northerly winds to gradually
diminish over the entire coastal waters such that by Monday morning,
areas north of Cape Blanco should no longer experience Small Craft
Advisory conditions. However, the thermal trof will remain strong
enough to keep northerly winds cranking and keep areas south of Cape
Blanco in Small Craft Advisory through Tuesday.  Although by then,
these conditions may only be south of Gold Beach. In addition to the
high winds, areas that are in Small Craft Advisory will experience
steep wind driven seas to add to the hazardous conditions.
-Sargeant

&&

.FIRE WEATHER...Updated 245 PM PDT Saturday, 28 Aug 2021...
Northeast winds across the ridges are expected to briefly increase
this evening to gusts in the 20 to 40 mph range, strongest in the
Kalmiopsis Wilderness area, before diminishing overnight into Sunday
morning. On Sunday the thermal trough along and near the coast will
drift northeastward across the area resulting a dry, smoky, and
unstable afternoon and evening across inland areas. Decided to go
with Haines 5 conditions across the board tomorrow rather than 6, as
extensive smoke is likely to mute T/RH potential, to some degree.
Gusty westerly winds and very low humidity is expected to result in
a period of critical conditions for portions of the area east of the
Cascades Sunday afternoon and evening, specifically in FWZ624 east
of Hwy 97, and across much of the Modoc FWZ 285. Sunday night into
Monday a dry cold front will push across the area resulting in
critical wind and RH conditions for much of the area east of the
Cascades Monday afternoon and evening, specifically most of FWZ 624,
FWZ 285, and FWZ 625. Winds are expected to be 5-10 mph stronger
Monday afternoon and evening versus Sunday for the same time period.
Cooler, more seasonable conditions are then expected through the
rest of the week, though some guidance does warm up the latter
portion of the week about 5 degrees F above seasonal averages again.
~BTL

&&

.PREV DISCUSSION... /Issued 252 PM PDT Sat Aug 28 2021/

DISCUSSION...An upper level short wave ridge is over the area
currently with a surface thermal trough extending from northern
California to the SW Oregon Coast. Along the coast, this is
bringing a Chetco effect to Brookings this afternoon with
temperatures in the low-mid 90s as of 2 pm. North of Cape Blanco,
conditions are more typical with more marine influence and
temperatures in the 60s. Inland, nary a cloud can be seen, though
smoke continues to emanate from area wildfires. This is resulting
in areas of reduced visibility and air quality west of the
Cascades and in Northern California, while areas east of the
Cascades are getting a relative break from the thick smoke.
Overall, it is a warm day with most areas in the 80-90 degree
range and some locations in the west side valleys 90-95.

The thermal trough and offshore flow will weaken a bit tonight
into Sunday as an upper shortwave approaches the PacNW. This will
turn the mid-level flow to SSW across the region and smoke from
California wildfires will return from the south. The air mass
aloft will remain quite warm, so Sunday will be another warm day
inland. However, smoke from the fires could once again limit just
how warm. For this reason, we're forecasting temperatures a bit
below the MOS guidance with highs widely in the upper 80s to the
mid 90s. Expect an increase in afternoon breezes compared to
today, highest east of the Cascades and in NorCal. It should be
cooler in Brookings due to more marine influence compared to
today.

A dry cold front will push onshore Sunday night into Monday. This
will result in a bit more of a marine push into the Umpqua Basin
by Monday morning. Most noticeable, however, will be the 5-10
degrees of cooling expected -- perhaps even a few degrees more
than that in some areas -- and some gusty afternoon west-
northwest winds. This should carry most of the thickest smoke to
the south and east and immediately downwind of the fires, likely
giving many west side areas (except NE Jackson/eastern Douglas)
another break from the smoke.

Tuesday through Thursday will be cooler. Tuesday will likely be
the coolest day of the next seven as the associated upper trough
axis moves through. Back side energy digging into WA/OR should
keep the trough in place long enough to prevent significant
warming Wed/Thu, so we'll remain near to slightly below average
temperature-wise. Surface northerly flow could bring smoke back
into portions of the Rogue Valley at night and into the morning
hours, but upvalley NW breezes should help to clear it out in the
afternoons. Mid-level westerly flow should also keep the thickest
smoke to the east of the fires.

Models show short wave ridging moving in Friday followed by some
semblance of another upper trough next weekend. The GFS appears
stronger with the trough Friday night into Saturday, actually
suggesting some light rain is possible along the coast north of
Cape Blanco. Other guidance, including the NBM keeps the trough
weaker, so we have kept the forecast dry. -Spilde

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 2 PM to 8 PM PDT Sunday for ORZ624.
     Fire Weather Watch from Monday afternoon through Monday evening
     for ORZ624-625.

CA...Red Flag Warning from 2 PM to 8 PM PDT Sunday for CAZ285.
     Fire Weather Watch from Monday afternoon through Monday evening
     for CAZ285.

Pacific Coastal Waters...Small Craft Advisory until 5 PM PDT Monday for PZZ350-370.
     Small Craft Advisory until 5 PM PDT Tuesday for PZZ356-376.
     Gale Warning until 5 AM PDT Sunday for PZZ356-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:44 AM PDTRed Flag WarningMFRHarney, Klamath, Lake40 hr

Nearby

Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.